PGAD - persistent genital arousal disorder.Please help me

Welcome to HOPE. We have tried to provide a place for newcomers to make their introductions. We will try our best to make you welcome and guide you through our website and Forum and assist you as best as we can through any questions you have regarding Pudendal Neuralgia.

Re: PGAD - persistent genital arousal disorder.Please help m

Postby Linds_1989 » Fri Nov 17, 2017 7:16 am

Katrina wrote:If anyone is nervous about trying actual hormone replacement therapy, try estroblend first. Helps with things like night sweats but I think it's been helping my pgad.
is it only for women who are going through menopause ?
Linds_1989
 
Posts: 11
Joined: Tue Nov 14, 2017 7:36 am

Re: PGAD - persistent genital arousal disorder.Please help m

Postby cathyatlantic » Mon Dec 18, 2017 9:52 pm

Dear Violet and all of you on the forum,

Thank you for your posts and your support.

Find below an update concerning the different diagnosis and appointments I got in France regarding my PGAD :

My PGAD is still here and I only take zopiclone (to sleep) and xanax during the day to help me bear my PGAD and tinnitus. I don't advise PGAD sufferers to take these drugs (adictive and not enough relief).

I got CT guided nerve blocks with anesthetics in Nantes (West of France) in October performed by one of the main French specialist in pudendal neuralgia. I had a bad PGAD flare for 2 weeks after the injections, then I got a quieter month (with flares that lasted less then 2 days while before it was constant). My bladder is now less painful and my engorgement isn't as bad but the clitoris arousal is still here. Unfortunatly I have been flaring up badly for 2 weeks now. The pudendal nerve pain specialist I saw in Nantes wants me to have another set of nerve blocks to try to stop the arousal symptoms. He wants to treat PGAD the same way as he treats pudendal neuralgia. He advises on a low dose of Lyrica and amythriptiline.

In November I went to see a neuro-urologist doctor in the Hospital Teunon in Paris ( one of the other main French team specialised in Pudendal neuralgia). The doctor told me that PGAD is often a symptom of pudendal neuralgia or of restless legs syndrom . During the exam, she touched the trigger points alongside the course of the pudendal nerve sometimes with a needle sometimes with her finger and I had to tell her if I felt something or if it hurts. I always felt the needle and it didn't hurt. She told me that there is a great chance that I don't have pudendal neuralgia nor restless legs syndrom. She is sending me to another specialist in the Hopital Rothchild in Paris and gave me a prescription for a brain MRI and an electromyogram (EMG) ( a test that is used to record the electrical activity of muscles). She advises me to take Lyrica at very low dose.
.
I also went to see a sexologist andrologist in Paris, one of the main specialist of PGAD in France. He has many patients (males and females) with a PGAD caused by SSRI and SNRI. In my case he is sure I don't have pudendal neuralgia but a PGAD caused by coming off Sertraline. He noticed that his female patients get relief when they take tramadol or codeine paracetamol (but I don't want take them because I am on benzos and I am afraid that it makes my tinnitus worse). He advises on an hormonal treatment and suggests to lower down my testosterone (eventhough my level is within normal levels for a menopausal woman)

My gynecologist still wants me to go on hormone replacement therapy. I had another cystoscopy done by my urologist and he ruled out IC. I am seeing a physiotherapist to work on my pelvis floor and I use tens machine. I found that my bladder pain and urinary frequency is really better.

Now the big questions is who to follow and which medication to take. I am quite interested by the hormonal route but I wonder if lowering down the testotesrone level when they are correct isn't very risky. I think I am going to try another set of nerve blocks anyway.

Take good care and I hope you can advise me on these issues

Cathy
cathyatlantic
 
Posts: 14
Joined: Tue Aug 01, 2017 3:34 pm

Re: PGAD - persistent genital arousal disorder.Please help m

Postby Joelle7979 » Mon Dec 18, 2017 11:17 pm

Hi Cathy , I am also scheduled for emg and MRI. Although my MRI will be for my back because I already had one for my head . I was on spironolactin which lowers testosterone, but didn't help with the pgad. I am curious what they will do for the hormone therapy. I'm to the point I will try anything. Mine started while I was on Wellbutrin, but not sure if that's what caused it yet. I do take Lyrica which takes 90 percent of my pgad away. Only side effect I have had so far is mild weight gain, but I like sweets so that don't help lol. Please keep us updated on if anything ends up working for you. Take care!!
Joelle7979
 
Posts: 30
Joined: Thu Oct 26, 2017 2:19 pm
Location: Ohio

Re: PGAD - persistent genital arousal disorder.Please help m

Postby stephanies » Tue Dec 19, 2017 5:47 am

I have very severe left sided pain and PGAD-ish symptoms that come and go. I tried topical estrogen in an attempt to calm down some of the burning vulvar pain I have and the PGAD symptoms increased a thousand fold. I used it for about a week then stopped and thankfully all went back to “normal” with mostly tingling discomfort and less intense symptoms. Also, if you have your MRI, ask the radiologist to note any Tarlov Cysts as these can be associated with PGAD. Good luck with your treatments.

Stephanies
PN started 2004 from fall. Surgery with Filler Nov. 2006, Dr. Campbell April 2007. Pain decreased by 85% in 2008 (rectal and sitting pain resolved completely), pain returned in 12/13.
stephanies
 
Posts: 523
Joined: Mon Oct 25, 2010 3:07 am

Re: PGAD - persistent genital arousal disorder.Please help m

Postby cathyatlantic » Mon Jan 15, 2018 11:23 am

Hi Stephanie and Joelle,

Thanks a lot for your posts and support,

Hi Stéphanie,

The estrogen cream made your PGAD worse. It is an important information for me because my gynecologist wants me to go on Hormone replacement Therapy to stabilise my hormones because I started the menopause 6 months before my PGAD started and she thinks it could help. I refused to take the HRT because I am scared that estrogen will make the PGAD flare even more (I have a lot of vaginallubrification and estrogen is supposed to increase vaginal lubrification so I guess it could make matter worse).I already had a lumbar MRI but without contrast and the radiologist and my Pudendal neuralgia Pain specialist told me they don't see Tarlov Kysts but I am afraid that without contrast they might not be able to see them. Do you still have PGAD ? Were you diagnosed with Pudendal neuralgia ?

Hi Joelle,I am also scheduled with an EMG. Were you given spironolactin to lower your testosterone level to help cure your PGAD. Was your testosterone level too high ? It isn't my case, my testosterone level is normal for a woman who is menopausal. My urologist and gynecologist don't really like the idea to lower the testosterone down because my level is normal. How do you feel on Lyrica, I was told it can make people very depressed. Are you till taking an antidepressant ?

I wish you both and to all of you on this forum a healthier new year and thank you for your posts

Cathy
cathyatlantic
 
Posts: 14
Joined: Tue Aug 01, 2017 3:34 pm

Re: PGAD - persistent genital arousal disorder.Please help m

Postby stephanies » Mon Jan 15, 2018 8:28 pm

Hi,

I have had pudendal neuralgia for many years. The PGAD symptoms are relatively new, they came on a little about 4 years ago then largely went away to resurface a little differently about six months ago. The estrogen cream made the PGAD much worse. I stopped it after a week. I have not yet tracked it completely, but I believe that PGAD worsens mid-cycle for me when estrogen naturally peaks as well. Tarlov Cysts would show on a pelvic MRI and on a sacral spine MRI, I don’t know if you have had either in addition to the lumbar MRI.

Stephanies
PN started 2004 from fall. Surgery with Filler Nov. 2006, Dr. Campbell April 2007. Pain decreased by 85% in 2008 (rectal and sitting pain resolved completely), pain returned in 12/13.
stephanies
 
Posts: 523
Joined: Mon Oct 25, 2010 3:07 am

Previous

Return to WELCOME CENTER

Who is online

Users browsing this forum: No registered users and 1 guest